MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ATHLETIS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION ATHLETIS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 39347-120470
Medical Device Problem Codes Material Rupture (1546); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon ruptured.A 12x40x75 athletis pta balloon was selected for use in a deep venous stenting procedure.The athletis balloon was successfully used three times to pre-dilate before stenting.After placement of a wallstent, the athletis was used for post-dilation.During inflation the balloon ruptured on the edge of the implanted stent.A non-bsc balloon was used to complete the procedure.There were no patient complications.
 
Additional Manufacturer Narrative
Device eval by manufacturer: a visual examination identified that the balloon was not folded, which indicates that the device was subjected to positive pressure.A leak test identified a balloon pinhole.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination observed no damage to the tip.No kinks or damage were noted along the shaft of the device.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that the balloon ruptured.A 12x40x75 athletis pta balloon was selected for use in a deep venous stenting procedure.The athletis balloon was successfully used three times to pre-dilate before stenting.After placement of a wallstent, the athletis was used for post-dilation.During inflation the balloon ruptured on the edge of the implanted stent.A non-bsc balloon was used to complete the procedure.There were no patient complications.It was further reported that the 60% stenosed target lesion was located in the external iliac vein with some tortuosity.The balloon was inflated three times prior to stenting and once after stenting.The balloon was used for pre-dilation prior to stenting, removed from the body, and then re-inserted post stenting.The balloon was inflated lower than rated burst pressure.

Brand Name
ATHLETIS PTA BALLOON DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11977796
Report Number2134265-2021-07474
Device Sequence Number14318740
Product Code LIT
UDI-Device Identifier08714729974260
UDI-Public08714729974260
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2022
Device Model Number39347-120470
Device Catalogue Number39347-120470
Device Lot Number0026491864
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2021
Initial Date Received by Manufacturer 05/18/2021
Supplement Date Received by Manufacturer06/17/2021
Initial Report FDA Received Date06/10/2021
Supplement Report FDA Received Date07/09/2021
Patient Sequence Number1
Patient Age50 YR
Patient Weight95